Alert archive / Minnesota / Freezing Rain Advisories in 2015

Freezing Rain Advisory 4, NWS Twin Cities, MN

February 8, 201517 counties in Minnesota

NWS Twin Cities, MN issued this freezing rain advisory at Feb 8, 2015, 1:19 AM CST for 17 counties in Minnesota. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2015, 1:19 AM CST (07:19 UTC)
Expired
Feb 8, 2015, 10:00 AM CST
In force
9 hr
Issued by
NWS Twin Cities, MN

Counties Blue Earth County, MN, Brown County, MN, Chippewa County, MN, Faribault County, MN, Freeborn County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Redwood County, MN, Renville County, MN, Sibley County, MN, Steele County, MN, Swift County, MN, Waseca County, MN, Watonwan County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 98 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 7.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2015-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2015-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

595 
WWUS43 KMPX 080719
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
119 AM CST SUN FEB 8 2015

...FREEZING RAIN DEVELOPING...

.FREEZING RAIN HAS DEVELOPED ACROSS WESTERN MN AND PRODUCED
SLIPPERY CONDITIONS ACROSS THE AREA. A BAND OF PRECIPITATION FROM
CANBY THROUGH GRANITE FALLS...OLIVIA...REDWOOD FALLS...TOWARD
GAYLORD WILL PRODUCE LIGHT RAIN AMOUNTS...AND WITH TEMPERATURES
BELOW FREEZING...ROADWAYS AND SIDEWALKS ARE BECOMING SLIPPERY.

MNZ054>056-064-065-067-073>075-081200-
/O.NEW.KMPX.ZR.Y.0004.150208T0719Z-150208T1200Z/
LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-RENVILLE-SIBLEY-
REDWOOD-BROWN-NICOLLET-
INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO...
GRANITE FALLS...OLIVIA...GAYLORD...REDWOOD FALLS...NEW ULM...
ST. PETER
119 AM CST SUN FEB 8 2015

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST
EARLY THIS MORNING. 

* TIMING...NOW UNTIL 6 AM.

* ICE ACCUMULATIONS...LESS THAN ONE TENTH OF AN INCH.

* IMPACTS...SLIPPERY ROADS AND SIDEWALKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$
4 follow-up statements
886 
WWUS43 KMPX 080948
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
348 AM CST SUN FEB 8 2015

...FREEZING RAIN CONTINUES...

.FREEZING RAIN HAS DEVELOPED ACROSS WESTERN MN THROUGH SOUTHERN MN AND
PRODUCED SLIPPERY CONDITIONS ACROSS THE AREA. A BAND OF PRECIPITATION
FROM CANBY THROUGH GRANITE FALLS...OLIVIA...REDWOOD FALLS...GAYLORD...AND
WASECA WILL PRODUCE LIGHT FREEZING RAIN ACCUMULATION...CAUSING ROADWAYS
AND SIDEWALKS TO BECOME SLIPPERY.

MNZ076-082>085-091>093-081600-
/O.EXB.KMPX.ZR.Y.0004.000000T0000Z-150208T1600Z/
LE SUEUR-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-
INCLUDING THE CITIES OF...LE SUEUR...ST. JAMES...MANKATO...
WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
348 AM CST SUN FEB 8 2015

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 10 AM CST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST
THIS MORNING. 

* TIMING...LIGHT FREEZING RAIN WILL MOVE THROUGH FROM NOW UNTIL
  10 AM.

* ICE ACCUMULATIONS...LESS THAN ONE TENTH OF AN INCH.

* IMPACTS...SLIPPERY ROADS AND SIDEWALKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

MNZ074-075-081600-
/O.EXT.KMPX.ZR.Y.0004.000000T0000Z-150208T1600Z/
BROWN-NICOLLET-
INCLUDING THE CITIES OF...NEW ULM...ST. PETER
348 AM CST SUN FEB 8 2015

...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* TIMING...LIGHT FREEZING RAIN WILL MOVE THROUGH FROM NOW UNTIL
  10 AM.

* ICE ACCUMULATIONS...LESS THAN ONE TENTH OF AN INCH.

* IMPACTS...SLIPPERY ROADS AND SIDEWALKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

MNZ054>056-064-065-067-073-081200-
/O.CON.KMPX.ZR.Y.0004.000000T0000Z-150208T1200Z/
LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-RENVILLE-SIBLEY-
REDWOOD-
INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO...
GRANITE FALLS...OLIVIA...GAYLORD...REDWOOD FALLS
348 AM CST SUN FEB 8 2015

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* TIMING...LIGHT FREEZING RAIN WILL MOVE THROUGH FROM NOW UNTIL 6 AM.

* ICE ACCUMULATIONS...LESS THAN ONE TENTH OF AN INCH.

* IMPACTS...SLIPPERY ROADS AND SIDEWALKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$
141 
WWUS43 KMPX 081146
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
546 AM CST SUN FEB 8 2015

...FREEZING RAIN CONTINUES...

..FREEZING RAIN CONTINUES ACROSS WESTERN MN THROUGH SOUTHERN MN
EARLY THIS MORNING. A BAND OF PRECIPITATION FROM NEAR CANBY
THROUGH GRANITE FALLS...OLIVIA...REDWOOD FALLS...GAYLORD...AND
WASECA TOWARD ALBERT LEA WILL PRODUCE LIGHT FREEZING RAIN
ACCUMULATION...CAUSING ROADWAYS AND SIDEWALKS TO BECOME SLIPPERY.

MNZ054>056-064-065-067-073-081600-
/O.EXT.KMPX.ZR.Y.0004.000000T0000Z-150208T1600Z/
LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-RENVILLE-SIBLEY-
REDWOOD-
INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO...
GRANITE FALLS...OLIVIA...GAYLORD...REDWOOD FALLS
546 AM CST SUN FEB 8 2015

...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* TIMING...LIGHT FREEZING RAIN WILL CONTINUE TO SLOWLY TAPER OFF
  THROUGH 10 AM.

* ICE ACCUMULATIONS...LESS THAN ONE TENTH OF AN INCH.

* IMPACTS...SLIPPERY ROADS AND SIDEWALKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

MNZ074>076-082>085-091>093-081600-
/O.CON.KMPX.ZR.Y.0004.000000T0000Z-150208T1600Z/
BROWN-NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-
FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...NEW ULM...ST. PETER...LE SUEUR...
ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...
ALBERT LEA
546 AM CST SUN FEB 8 2015

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* TIMING...LIGHT FREEZING RAIN WILL CONTINUE MOVING THROUGH FROM
  NOW UNTIL 10 AM.

* ICE ACCUMULATIONS...LESS THAN ONE TENTH OF AN INCH.

* IMPACTS...SLIPPERY ROADS AND SIDEWALKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$
140 
WWUS43 KMPX 081146 CCA
WSWMPX

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
546 AM CST SUN FEB 8 2015

...FREEZING RAIN CONTINUES...

.FREEZING RAIN CONTINUES ACROSS WESTERN MN THROUGH SOUTHERN MN
EARLY THIS MORNING. A BAND OF PRECIPITATION FROM NEAR CANBY
THROUGH GRANITE FALLS...OLIVIA...REDWOOD FALLS...GAYLORD...AND
WASECA TOWARD ALBERT LEA WILL PRODUCE LIGHT FREEZING RAIN
ACCUMULATION...CAUSING ROADWAYS AND SIDEWALKS TO BECOME SLIPPERY.

MNZ054>056-064-065-067-073-081600-
/O.EXT.KMPX.ZR.Y.0004.000000T0000Z-150208T1600Z/
LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-RENVILLE-SIBLEY-
REDWOOD-
INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO...
GRANITE FALLS...OLIVIA...GAYLORD...REDWOOD FALLS
546 AM CST SUN FEB 8 2015

...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* TIMING...LIGHT FREEZING RAIN WILL CONTINUE TO SLOWLY TAPER OFF
  THROUGH 10 AM.

* ICE ACCUMULATIONS...LESS THAN ONE TENTH OF AN INCH.

* IMPACTS...SLIPPERY ROADS AND SIDEWALKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

MNZ074>076-082>085-091>093-081600-
/O.CON.KMPX.ZR.Y.0004.000000T0000Z-150208T1600Z/
BROWN-NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-
FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...NEW ULM...ST. PETER...LE SUEUR...
ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...
ALBERT LEA
546 AM CST SUN FEB 8 2015

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* TIMING...LIGHT FREEZING RAIN WILL CONTINUE MOVING THROUGH FROM
  NOW UNTIL 10 AM.

* ICE ACCUMULATIONS...LESS THAN ONE TENTH OF AN INCH.

* IMPACTS...SLIPPERY ROADS AND SIDEWALKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$
169 
WWUS43 KMPX 081600
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1000 AM CST SUN FEB 8 2015

...FREEZING RAIN THREAT HAS ENDED...

.FREEZING RAIN ADVISORY HAS EXPIRED. THE FREEZING RAIN IS
OVER...BUT UNTREATED ROADWAYS MAY STILL BE SLIPPERY.

MNZ054>056-064-065-067-073>076-082>085-091>093-081700-
/O.CAN.KMPX.ZR.Y.0004.000000T0000Z-150208T1600Z/
LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-RENVILLE-SIBLEY-
REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-WASECA-STEELE-
MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO...
GRANITE FALLS...OLIVIA...GAYLORD...REDWOOD FALLS...NEW ULM...
ST. PETER...LE SUEUR...ST. JAMES...MANKATO...WASECA...OWATONNA...
FAIRMONT...BLUE EARTH...ALBERT LEA
1000 AM CST SUN FEB 8 2015

...FREEZING RAIN ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
EXPIRED THE FREEZING RAIN ADVISORY.

THE FREEZING RAIN IS OVER...BUT UNTREATED ROADWAYS MAY STILL BE
SLIPPERY.

$$

JRB

What forecasters said that day

The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this freezing rain advisory went out at Feb 8, 12:40 AM CST, 39 minutes earlier.

Area forecast discussion, Feb 8, 12:40 AM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1240 AM CST SUN FEB 8 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 328 PM CST SAT FEB 7 2015

EARLY AFTERNOON WATER VAPOR IMAGERY IDENTIFIED TWO SHORTWAVES
ACROSS THE UPPER MIDWEST. THE FIRST WAS LOCATED ALONG THE
MINNESOTA/CANADA BORDER...AND WAS PRODUCING SOME 1-2MI VISIBILITY
SNOW NORTH OF THE INTERNATIONAL BORDER. THE SECOND WAS LOCATED
OVER WYOMING...AND THIS WILL LEAD TO A LIGHT WINTRY MIX LATER
TONIGHT AND SUNDAY MORNING.

FORECAST MODELS ARE IN GOOD AGREEMENT WITH THE TIMING OF THE SECOND
SHORTWAVE. THE ECMWF CONTINUES TO BE FARTHEST SOUTH WITH THE MODEL
GENERATED PRECIP...GENERALLY SOUTH OF THE UPPER MINNESOTA RIVER
VALLEY. MEANWHILE THE GFS/NAM/SREF ARE DISPLACED SLIGHTLY NORTH.
TOTAL AMOUNTS WILL ONLY RANGE FROM A TRACE TO A FEW HUNDREDTHS...BUT
THE PRECIP TYPE CONTINUES TO BE THE MAIN CHALLENGE. A WARM LAYER
ALOFT TOGETHER WITH SUBFREEZING TEMPERATURES WILL LEAD TO A MIXTURE
OF FREEZING RAIN/SLEET INITIALLY. AS THIS WARM LAYER COOLS...EXPECT
A TRANSITION TO SLEET/SNOW...FINALLY ENDING WITH MAINLY SNOW.
HOWEVER ICE CRYSTALS WILL GRADUALLY DIMINISH SUNDAY
AFTERNOON/EVENING...SO COULD SEE SOME FREEZING DRIZZLE RETURN ACROSS
THE SOUTHERN/WESTERN CWA. CHOSE NOT TO ISSUE HEADLINES AT THIS
POINT...BUT WOULD RATHER SEE HOW THE CAMS HANDLE THIS AREA OF LIGHT
PRECIP...AND MAY NEED AN ADVISORY IF LIGHT ICING DOES INDEED COME TO
FRUITION.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 328 PM CST SAT FEB 7 2015

WEST/NORTHWEST MID LEVEL FLOW WILL FOSTER MULTIPLE PRECIPITATION
CHANCES AT THE START OF THE UPCOMING WEEK...AND THEN A TRANSITION
TO WESTERN CONUS RIDGING AND EASTERN CONUS TROUGHING WILL LEAVE
THE LOCAL AREA IN A SOMEWHAT BENIGN WEATHER REGIME.

SUNDAY NIGHT A WEAK SURFACE TROUGH WILL BE LOCATED JUST TO THE
SOUTHWEST OF THE FORECAST AREA...AS A WEAK SHORTWAVE OVERRIDES THE
LOW LEVEL BOUNDARY. LACK OF MOISTURE IN THE CRITICAL DENDRITIC
LAYER WILL MEAN ANOTHER CHANCE FOR LIGHT FREEZING
PRECIPITATION...PRIMARILY ALONG AND SOUTH OF THE MN RIVER VALLEY.

MONDAY SHOULD BE AN OVERALL DRY BUT RELATIVELY CLOUDY DAY IN
BETWEEN WAVES...WITH MILD TEMPS IN THE MID 20S TO LOWER 30S.

TUESDAY BRINGS THE ARRIVAL OF SHORTWAVE ENERGY FROM THE PACIFIC
NORTHWEST. THE AMOUNT OF MILD AIR PULLED INTO THE REGION WILL MEAN
FREEZING PRECIPITATION ISSUES WILL AGAIN BE OF CONCERN. HAVE
INCLUDED A MENTION OF SNOW AND LIGHT FREEZING RAIN FOR TUESDAY
INTO TUESDAY EVENING.

SURFACE HIGH PRESSURE BUILDS IN FOR WEDNESDAY...WITH A BRIEF
RETURN TO BELOW NORMAL TEMPERATURES FOR WEDNESDAY NIGHT INTO
THURSDAY. SHOULD SEE LOWS FROM ZERO TO 10 BELOW...WITH THURSDAY
HIGHS IN THE TEENS.

THE HIGH SHIFTS OFF TO THE EAST AND ALLOWS RETURN FLOW TO SETUP
FOR FRIDAY. HIGHS SHOULD REBOUND ACCORDINGLY...WITH LOWER 20S/30S
ANTICIPATED.

A FAINT TROUGH IS DEPICTED FOR FRIDAY NIGHT INTO SATURDAY. AT THIS
POINT HAVE JUST REDUCED TEMPS A BIT INTO THE TEENS AND LOWER 20S
FOR SATURDAY...ALTHOUGH IT COULD MEAN ANOTHER ROUND OF LIGHT
PRECIPITATION TO START NEXT WEEKEND.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1227 AM CST SUN FEB 8 2015

00Z RAOB AT MPX WAS VERY DRY IN A LARGE LAYER FROM 900MB-500MB.
SLOWLY THE COLUMN IS BECOMING SATURATED FROM THE TOP DOWN...AND
SOME RETURNS ARE CURRENTLY PRESENT ON THE LATEST RADAR IMAGERY.
MUCH OF THIS PRECIPITATION IS NOT REACHING THE GROUND
HOWEVER...THANKS TO THE DRY LOWER LEVEL AIR. LATEST RAP SOUNDINGS
STILL INDICATE DEW POINT DEPRESSIONS IN EXCESS OF 20 DEGREES AT
800MB OVER PARTS OF THE AREA. IN TERMS OF EXPECTATIONS WITH THE
PRECIP AND CLOUD COVER...GUIDANCE HAS TURNED MORE OPTIMISTIC AND
MODELS HAVE TRENDED THE PRECIP FURTHER SOUTHWEST. DOWNPLAYED
PRECIP AT ALL SITES EXCPET RWF WHICH IS SEEING SOME LIGHT PRECIP
REACHING THE GROUND AT THIS TIME. THE HRRR/RAP REALLY BACKED OFF
ON THE TIMING OF SUB 3K FT CEILINGS TONIGHT...SO PUSHED THOSE BACK
AT ALL SITES. ACCUMULATING PRECIP WILL BE CONFINED TO SOUTH OF THE
TWIN CITIES.

KMSP...HRRR/RAP BOTH INDICATE THE PRECIP REMAINING SOUTH OF MSP
AND INDICATED AN OPTIMISTIC FORECAST FOR CEILINGS OVERNIGHT. CPD'S
LINE UP WELL WITH 925MB RH FIELDS AND SHOW A DRY WEDGE THROUGH
EASTERN MN MUCH OF THE NIGHT. VIS WILL CONTINUE TO HOLD STEADY
AROUND 5SM MOST OF THE NIGHT. SOME OF THE HI-RES GUIDANCE EVEN
SUGGESTS PUSHING BACK THE LOW CEILINGS BEYOND 15Z...WILL SEE IF
THIS SIGNAL IS CONSISTENLY SHOWN OVER THE NEXT FEW HOURS AND WILL
UPDATE AS NECESSARY.

/OUTLOOK FOR KMSP/

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

UPDATE...
SHORT TERM...JRB
LONG TERM...LS
AVIATION...SPD
Hazardous weather outlook, Feb 7, 1:57 PM CST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
157 PM CST SAT FEB 7 2015

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
082000-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
157 PM CST SAT FEB 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A MIXTURE OF LIGHT FREEZING RAIN...SLEET AND LIGHT SNOW IS
POSSIBLE OVER MUCH OF THE COVERAGE AREA LATE TONIGHT INTO SUNDAY.
LIGHT ICING ALONG WITH MINOR SNOW ACCUMULATIONS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A MIXTURE OF LIGHT FREEZING RAIN AND LIGHT SNOW IS POSSIBLE ON
SUNDAY INTO SUNDAY NIGHT...AND AGAIN FROM MONDAY NIGHT THROUGH
TUESDAY NIGHT. LIGHT ICING ALONG WITH MINOR SNOW ACCUMULATIONS ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Freezing Rain Advisories in Minnesota, 2015Every freezing rain advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.